MAUDE Adverse Event Report: MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAGS 500

MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAGS 500
Catalog Number 200-074-402
Medical Device Problem Codes Crack (1135); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Imdrf a code 3191 defined as opening causing substantial loss of material after thawing.
 
Event or Problem Description
The customer reported the breakage of a cryomacs freezing bag during thawing.The patient was treated with backup material.For the cryomacs freezing bag 500 batch 7220600550, with regard to the complaint, no deviation concerning the manufacturing process occurred.No anomalies occurred during the process.The incident rate for this lot with and this type of failure is below 0.01%.According to the questionnaire the following investigation and statements could be made: the event was observed during thawing.The customer did use a metal cassette for freezing and for storage.A controlled rate freezer was used.An overwrap bag was not used.The filling volume was 99 ml (55 to 100 ml are recommended).The freezing bags were stored in the vapor phase of ln2.According to the pictures the cryomacs freezing bag is cracked.There is a long crack from the upper part of the bag to the bottom.The issue is likely caused by physical stress, e.G.Mechanical impact in combination with an improper user handling during the freezing procedure.No overwrap bag was used.This is a deviation from the recommended freezing procedure.The bag may has been slightly pinched in the metal cassette or the metal cassette in which the frozen bag was stored was roughly moved after freezing and lead to the cracks.There may have been air bubbles trapped inside the frozen material inside the freezing bag.It doesn't necessarily have to lead to a crack, but air should absolutely be avoided in the welded cryomacs freezing bag as it will expand after the freezing process and may cause a bag breakage.

Brand Name
CRYOMACS FREEZING BAGS 500
Common Device Name
CRYOMACS FREEZING BAGS 500
Manufacturer (Section D)
MILTENYI BIOTEC B.V. & CO. KG
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM  51429
Manufacturer Contact
bettina-judith höhlich
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM   51429
MDR Report Key19131981
Report Number3005290010-2024-00006
Device Sequence Number20546513
Product Code KSR
UDI-Device Identifier04049934000294
UDI-Public04049934000294
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
BK090020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number200-074-402
Device Lot Number7220600550
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2024
Initial Report FDA Received Date04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown